Distributions of traces of Frobenius for smooth plane curves over finite fields

Abstract : In a previous article, we obtained data on the distribution of traces of Frobenius of non-hyperelliptic genus 3 curves over small finite fields. In the present one, we give a heuristic explanation of these data, by extrapolating from results on the distribution of traces of Frobenius for plane curves whose degree is small with respect to the cardinality of their finite base field. In particular, our methods shed some new light on the asymmetry of the distribution around its mean value, which is related to the Serre obstruction.
Document type :
Journal articles
Complete list of metadatas

https://hal.inria.fr/hal-01217995
Contributor : Benjamin Smith <>
Submitted on : Tuesday, October 20, 2015 - 2:16:01 PM
Last modification on : Monday, October 14, 2019 - 5:06:12 PM

Links full text

Identifiers

Citation

Christophe Ritzenthaler, Reynald Lercier, Florent Rovetta, Jeroen Sijsling, Benjamin Smith. Distributions of traces of Frobenius for smooth plane curves over finite fields. Experimental Mathematics, Taylor & Francis, 2019, 28 (1), pp.39-48. ⟨10.1080/10586458.2017.1328321⟩. ⟨hal-01217995⟩

Share

Metrics

Record views

981